Georgia, 2012Damaging Wind in Georgia, July 20, 2012
July 20, 2012 · NWS CHS · 1 event in 1 county or zone
An afternoon pulse thunderstorm that produced sub-severe winds near Savannah, GA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An afternoon pulse thunderstorm that produced sub-severe winds near Savannah, GA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 20, 2:52 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 20, 2:52 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI JUL 20 2012
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS FLORIDA...WHILE A WEAK
TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH TONIGHT. SUBTROPICAL
HIGH PRESSURE OVER THE ATLANTIC WILL PUSH BACK INTO THE REGION
OVER THE WEEKEND. MEANWHILE...A COLD FRONT WILL STALL ACROSS THE
SOUTHERN APPALACHIANS AND DISSIPATE INTO EARLY NEXT WEEK. THE
INLAND TROUGH OF LOW PRESSURE IS EXPECTED TO RETURN EARLY NEXT
WEEK AND PERSIST THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH NORTH OF THE
ALTAMAHA RIVER IN SOUTHEAST GEORGIA BY MID AFTERNOON...WHILE
CONVECTION HAS BEEN SLOW TO INITIATE ALONG THE SEABREEZE ACROSS
SOUTH CAROLINA COUNTIES. WILL MAINTAIN 30 TO 40 PERCENT
SHOWER/THUNDERSTORM CHANCES ALONG AND INLAND OF THE SEABREEZE
THROUGH THE EARLY EVENING HOURS TO ACCOUNT FOR TYPICAL DIURNAL
SUMMERTIME CONVECTION. AREAS SOUTH OF INTERSTATE 16 ARE EXPECTED
TO SEE THE BEST CONVECTIVE COVERAGE...AS LATEST MESOANALYSIS
INDICATES BEST INSTABILITY PARAMETERS ARE FOUND TO THE SOUTH. ANY
ISOLATED TO SCATTERED THUNDERSTORMS WILL GENERALLY BE PULSE IN
NATURE GIVEN CLIMATOLOGICALLY WEAK SHEAR. ISOLATED WET MICROBURSTS
ARE POSSIBLE...MAINLY WHERE STORMS COULD BECOME ENHANCED BY
BOUNDARY INTERACTIONS. HOWEVER...THE RISK OF SEVERE WEATHER IS TOO
LOW TO INCLUDE IN THE HAZARDOUS WEATHER OUTLOOK. SLOW STORM MOTION
AND HIGH PWAT VALUES SUGGEST LOCALLY HEAVY DOWNPOURS ARE AGAIN
POSSIBLE.
THE SURFACE PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH
TONIGHT...WITH A WEAK PIEDMONT TROUGH LINGERING TO THE
WEST/NORTHWEST AND THE AXIS OF ATLANTIC HIGH PRESSURE SITUATED TO
THE SOUTH/SOUTHEAST. THE UPPER LEVEL TROUGH WILL SHARPEN
SLIGHTLY...AS SHORTWAVE ENERGY TRACKS EAST/NORTHEAST WITHIN ITS
BASE. THERE IS SOME UNCERTAINTY REGARDING PRECIPITATION POTENTIAL
OVERNIGHT...CONSIDERING SOME NUMERICAL MODEL SOLUTIONS SUGGEST
ISOLATED SHOWERS/THUNDERSTORMS COULD LINGER/DEVELOP ACROSS MAINLY
FAR INLAND AND NORTHERN AREAS. ANY NIGHTTIME CONVECTION COULD BE
THE RESULT OF PERSISTENT BOUNDARY INTERACTIONS AND/OR INFLUENCES
FROM AN UPSTREAM CONVECTIVE COMPLEX DRIVEN BY THE SHORTWAVE
ENERGY. HOWEVER...PREFER TO INDICATE DECREASING PRECIPITATION
CHANCES WITH ONLY SLIGHT CHANCE POPS BY AROUND MIDNIGHT FOR THE
NORTHERN HALF OF THE FORECAST AREA...AS TYPICAL NOCTURNAL
COOLING/DESTABILIZATION SHOULD SUPPORT A GENERAL DIMINISHING TREND
IN CONVECTIVE COVERAGE. TEMPERATURES OVERNIGHT WILL ONLY FALL IN
TO THE 70S...AS WINDS WILL NOT DECOUPLE WITHIN A TIGHTENED
PRESSURE GRADIENT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE LATEST MODEL RUNS GENERALLY AGREE THAT THE WEAK UPPER
TROUGH WILL CONTINUE TO DISSIPATE THROUGHOUT THE DAY AS TWO LARGE
ANTICYCLONES BUILD ACROSS THE AREA. THE SUBTROPICAL HIGH PRESSURE
OVER THE ATLANTIC WILL STRENGTHEN AND PUSH WESTWARD ALONG THE EAST
COAST...LIKELY HINDERING CONVECTION POTENTIAL AND COVERAGE. WITH
RETREATING DEEPER MOISTURE AND LACK OF INSTABILITY ACROSS COASTAL
AREAS...HAVE CONTINUED THE FORECAST TREND OF LOWER POPS ACROSS
COASTAL AREAS AND SLIGHTLY HIGHER POPS INLAND. INSTABILITY PARAMETERS
APPEAR WEAK TO MARGINAL AS MODELS INDICATE LAPSE RATES AROUND 5 C/KM
AND SHOWALTERS GENERALLY POSITIVE. HOWEVER...CAN NOT RULE OUT THE
POSSIBILITY OF AN ISOLATED SEVERE STORM AS THE MODEL SOUNDINGS STILL
SHOW A FAIRLY IMPRESSIVE MID-LEVEL WIND FIELD OF 30 KNOTS NEAR 700
MB. STILL...THE COVERAGE AND LIKELIHOOD OF STRONG TO SEVERE STORMS
REMAINS LOW ENOUGH TO EXCLUDE ANY MENTION FROM THE HWO FOR NOW.
CONVECTION COULD LINGER A FEW HOURS AFTER SUNSET...BUT EXPECT
DIMINISHING CONDITION THEREAFTER DUE TO LOSS OF DAYTIME HEATING AND
LACK OF INSTABILITY. HIGH TEMPERATURES WILL CLIMB INTO THE LOW 90S
AWAY FROM THE COAST WITH UPPER 80S ALONG THE BEACHES. LOW
TEMPERATURES WILL ALSO REMAIN NEAR SEASONAL NORMALS WITH
TEMPERATURES DIPPING INTO THE LOW TO MID 70S.
SUNDAY AND MONDAY...THE UPPER LEVEL RIDGE AND ITS ASSOCIATED
SUBTROPICAL HIGH PRESSURE WILL CONTINUE TO BUILD WESTERLY OVER THE
AREA. CONVECTION POTENTIAL WILL LIKELY REMAIN ISOLATED TO SCATTERED
AT BEST WITH INSTABILITY PARAMETERS REMAINING LESS THAN IMPRESSIVE.
THEREFORE...HAVE CAPPED POPS AROUND 30 PERCENT FOR BOTH AFTERNOONS.
TEMPERATURES WILL BE TYPICAL OF SUMMER WITH HIGHS IN THE LOW 90S
AWAY FROM THE COAST AND LOW TEMPERATURES IN THE LOW TO MID 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODEL AGREEMENT IN THE LONG TERM PERIOD IS PRETTY GOOD THROUGH LATE
WEEK. OVERALL THE LARGE SCALE PATTERN WILL NOT UNDERGO ANY
SIGNIFICANT CHANGES AS THE LARGE AND SPRAWLING UPPER LEVEL RIDGE
WILL REMAIN THE DOMINANT WEATHER FEATURE. AT THE SURFACE...THE
INLAND TROF IS PROGGED TO REDEVELOP AND EXTEND FURTHER SOUTHWARD
FROM ITS MONDAY POSITION. IN GENERAL THIS WILL LEAVE THE FORECAST
AREA WITH A FORECAST VERY TYPICAL OF SUMMERTIME CONDITIONS. EXPECT
ISOLATED TO SCATTERED COVERAGE OF AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WITH THE POTENTIAL FOR AN ISOLATED STRONG TO SEVERE
STORM. MODELS INDICATE THE POSSIBILITY OF SURFACE WINDS TAKING ON A
MORE WESTERLY COMPONENT DEPENDING ON THE EXACT LOCATION OF THE
SURFACE TROF...WHICH MAY RESULT IN SOME WARMER TEMPS BY MID WEEK.
GUIDANCE FAVORS MORE MID 90S THROUGH THE PERIOD WITH LOWS IN THE MID
TO UPPER 70S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR WEATHER WILL GENERALLY PREVAIL AT BOTH TERMINALS THROUGH THE
TAF PERIOD. CONVECTIVE COVERAGE WILL GRADUALLY INCREASE THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. PREFER TO MAINTAIN
JUST VCTS THROUGH SUNSET AT BOTH KCHS AND KSAV UNTIL COVERAGE
TRENDS BECOME MORE EVIDENT. BRIEF MVFR OR LOWER CONDITIONS AND
GUSTY WINDS ARE POSSIBLE WITHIN ANY THUNDERSTORMS. OUTSIDE OF
CONVECTION...A FAIRLY TIGHT PRESSURE GRADIENT AND SUFFICIENT
BOUNDARY LAYER MIXING WILL ALLOW FOR GUSTY WINDS DURING THE
DAYTIME HOURS. AS DIURNAL HEATING AND MIXING SUBSIDE AROUND
SUNSET...EXPECT BOTH THUNDERSTORM ACTIVITY TO DIMINISH/PUSH INLAND
AND GUSTS TO DECREASE IN FREQUENCY. THE AFOREMENTIONED TIGHT
PRESSURE GRADIENT WILL KEEP WINDS FROM COMPLETELY DECOUPLING
OVERNIGHT.
EXTENDED AVIATION OUTLOOK...CONDITIONS WILL PRIMARILY BE VFR...WITH
BRIEF INTERMITTENT REDUCTIONS TO CEILINGS AND VISIBILITIES
POSSIBLE WITHIN THUNDERSTORMS.
&&
.MARINE...
WILL MAINTAIN A MARGINAL SMALL CRAFT ADVISORY FOR THE CHARLESTON
COUNTY WATERS THROUGH THE EVENING...WHILE CONTINUING TO MONITOR
INFLUENCES FROM AN ENHANCED PRESSURE GRADIENT BETWEEN AN INLAND
SURFACE TROUGH AND ATLANTIC HIGH PRESSURE TO THE SOUTH/SOUTHEAST.
THE TIGHTENED GRADIENT ACROSS THE NORTHERN WATERS IS LIKELY
SUPPORTING FREQUENT GUSTS ABOVE 20 KT CLOSE TO THE 20 NM MARK.
HOWEVER...THE ADVISORY MAY BE ABLE TO COME DOWN EARLY...ESPECIALLY
AS THE GRADIENT WEAKENS TOWARD THE NIGHTTIME HOURS. SOUTHWEST
WINDS OF 15 TO 20 KT ACROSS THE MAJORITY OF THE MARINE ZONES WILL
DIMINISH TO 15 KT OR LESS BY MIDNIGHT. SEAS WILL ALSO SUBSIDE BELOW
5 FT BY DAYBREAK SATURDAY.
SATURDAY THROUGH TUESDAY...THE SUBTROPICAL HIGH PRESSURE WILL
CONTINUE TO BUILD WEST ACROSS THE COASTAL WATERS THROUGH MONDAY.
THIS WILL ALLOW THE PRESSURE GRADIENT TO RELAX SLIGHTLY WHILE A
SOUTH TO SOUTHWEST FLOW PERSISTS. GENERALLY...SOUTH TO SOUTHWEST
WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH SEAS
GENERALLY NO HIGHER THAN 4 FEET. THIS MORE TRANQUIL PATTERN WILL
PERSIST THROUGH MONDAY BEFORE THE PRESSURE GRADIENT IS EXPECTED TO
TIGHTEN BETWEEN A REDEVELOPING INLAND TROF AND OFFSHORE HIGH
PRESSURE.
RIP CURRENTS...THE BEACHES WILL STILL EXPERIENCE ABOUT A 2 FT SWELL
EVERY 10 SECONDS ON SATURDAY. THIS SWELL...WHEN COMBINED WITH
ASTRONOMICAL INFLUENCES FROM THE RECENT NEW MOON AND PERSISTENT
SOUTHWEST FLOW...WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS
ACROSS CHARLESTON BEACHES. HOWEVER...A SLIGHTLY WEAKER PRESSURE
GRADIENT ELSEWHERE WILL RESULT IN A LOW RISK FOR BEACHES SOUTH OF
CHARLESTON COUNTY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ350.
&&
SYNOPSIS...79/JHP
NEAR TERM...79
SHORT TERM...JHP
LONG TERM...BSH
AVIATION...79/JHP
MARINE...79/JHP
Hazardous weather outlook, Jul 20, 3:11 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EDT FRI JUL 20 2012
AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-210815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
411 AM EDT FRI JUL 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-210815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
411 AM EDT FRI JUL 20 2012
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 2:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI JUL 20 2012
GAZ101-116>119-138>141-202045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-
348 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...CHATHAM AND MCINTOSH COUNTIES THROUGH 445 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF DANIEL TO BLACKBEARD ISLAND...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLACKBEARD ISLAND...BLOOMINGDALE...FORT MCALLISTER...FORT
PULASKI NATIONAL MONUMENT...GARDEN CITY...HALFMOON LANDING...HARRIS
NECK...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...
KELLER...MONTGOMERY...OSSABAW SOUND...POOLER...PORT WENTWORTH...
RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH
HISTORIC DISTRICT...SKIDAWAY ISLAND...ST. CATHERINES ISLAND...
SUNBURY...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW ISLAND...
WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR
FOREST...MIDWAY AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3203 8159 3220 8112 3216 8113 3211 8111
3209 8106 3210 8100 3204 8092 3202 8083
3197 8085 3183 8103 3176 8107 3172 8113
3163 8112 3146 8121
TIME...MOT...LOC 1949Z 247DEG 26KT 3199 8144 3150 8111Special weather statement, Jul 20, 3:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT FRI JUL 20 2012
GAZ100-101-116-202100-
BULLOCH-EFFINGHAM-INLAND BRYAN-
430 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR STILSON...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...BROOKLET...CLYO...EBENEZER...EDEN...EGYPT...
ELLABELL...GUYTON...KILDARE...LEEFIELD...MARLOW...PINEORA...RINCON...
SHAWNEE...SPRINGFIELD...STILLWELL AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3233 8175 3259 8139 3250 8124 3229 8113
3211 8150
TIME...MOT...LOC 2030Z 230DEG 22KT 3230 8153Thunderstorm Wind, Chatham
- When
- July 20, 3:30 PM EST to 3:32 PM EST
- Where
- Chatham County, 0.59 mi W of Vernonburg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.970, -81.130
Media relayed a report of a tree down on a house on Davidson Ave. estimated wind gust of 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, July 20, 20121 death · 1 event
- Wildfire in Nebraska, July 20 to 30, 20124 injured · $3.0 million · 3 events
- Flash Flooding and Debris Flow in Washington, July 20, 2012$1.1 million · 1.75 in hail · 32 events
- Flash Flooding and Heavy Rain in North Carolina, July 20, 2012$1.1 million · 4 events
- Flash Flooding in Pennsylvania, July 20, 2012$405,000 · 17 events
- Hail and Damaging Winds in Texas, July 20 to 21, 2012$277,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Idaho, July 20, 2012$76,000 · 2.75 in hail · 24 events
- Damaging Winds and Lightning Strike in North Carolina, July 20 to 21, 2012$125,000 · 50 kt wind · 3 events
- Flash Flood and Debris Flow in Montana, July 20, 2012$55,000 · 2 events
- Flash Flooding in Louisiana, July 20, 2012$30,000 · 4 events
- Excessive Heat in Mississippi, July 20, 201222 events
- Heavy Rain in Virginia, July 20, 201214 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401655.